Saturday, May 28, 2022

Comments by KCPetite1

Showing 17 of 17 comments.

  • Thank you for sharing this. It’s criminal how doctors and trusted healthcare communities everywhere are able to brush this under the rug with no repercussions. Fast tapers need to STOP! They need to listen and observe their patients. My doctor nearly killed me tapering me over a 2 week period and when that didn’t work I was poly drugged making me worse but I ended up being told by my doctor I was noncompliant when they kept swapping and adding more drugs that my body couldn’t tolerate.
    NONE of the doctors would listen to me, to the symptoms I was having when I was tapered too fast or when these new drugs made my symptoms worse. Instead I was deemed noncompliant and recommeded ECT which I declined. It took me 5 yrs. to stabilize enough to taper off these drugs and a total of 9 years to finally be drug free. I’m still healing from the trauma and damage this has done to me. Trusting doctors was the worst decision I ever made. You can guarantee, my medical directives will have in bold print to never put me on any psych drug.

  • You will get there. Make sure you are using different therapies, coping skills, counseling, etc. etc. get outside whenever possible, remove negativity from your life, add lots of positivitiy. These are things that have saved and worked for me. I’ve been on antidepressants for 31 yrs. and only have 5 mgs of Paxil before I’m drug free. I never in my life thought this would be possible and all the while I’ve been doing this slowly while being in protracted withdrawals from Effexor. You’re right, it’s a devils drug for sure. I don’t think there’s even a word in the English dictionary that can describe Effeoxr withdrawals. It’s a miracle I’m still here after being bedridden 3+ yrs. Be gentle with yourself, you can do this too.

  • I’m sorry about the person you know. We have seen it many times in my group when members have tapered too fast. They initially think they’ve dodged a bullet, feeling happy and great, then BAM! They’re slammed with horrific withdrawal symptoms desperate for relief. Some are so desperate they end up taking a full dose (25 mgs or 37.5 mgs) or more making themselves worse. We even have some who are unable to stabilize after trying to reinstate a very small dose (1 to 5 mgs). So the advice, recommendation, suggestion, whatever James wants to call it in this blog is horrible where Effexor/Venlafaxine is concerned.

  • Regarding Facebook support groups and removing members, most Facebook support groups require members to agree to their group mission/rules. Some members ignore the rules or feel the rules don’t apply to them therefore they’re removed. It’s not fair to the other members if groups don’t abide by their own rules. Please educate yourself on how Facebook groups work versus websites and forums.

    Regarding tapering, you call it rigid, I call it being responsible and safe using the 10% or less method. People can spin the roulette wheel you’re recommending and risk protracted withdrawals or worse OR they can taper safely. There’s no way to know in advance how anyone will respond tapering, this is a known fact. I don’t know about other antidepressants but when it comes to Effexor, withdrawals can blindside you weeks or even months later without any warning if tapered too fast. Why would you recommend or suggest anyone taper fast that isn’t having an initial adverse reaction and risk their own life?

    You said, “Going through withdrawal yourself only qualifies you in your own experience, it doesn’t tell you a great deal about other experiences.” Exactly and why my group mission was formed based on almost 9 yrs. of research and others personal experiences, not mine, not yours, EVERYONE’S!

  • Thank you James for giving me the opportunity to speak out about my journey, how it came about me starting the Effexor support group (EFFEXOR (Venlafaxine) Tapering, Discontinuation Syndrome and Protracted W/D) and what mine and many other groups are doing offering support and helping people taper off these drugs safely. I was shocked how rapidly my group grew. So many needing help and support they weren’t getting from their doctors.
    Doctors put me in a desperate situation with no help or support. I had nowhere to turn and that’s when I decided to try and start a Facebook support group. It was a huge relief knowing I wasn’t alone when others started joining, expressing that they were experiencing the same thing. After a lot of research I found that it is possible to taper off slowly and safely. Our group offers not only support but information and tips we suggest to help eliminate or minimize any withdrawal symptoms they might have. These groups are lifelines to many people and glad we have the platform to help others.
    Thank you again James!
    Sherry Julo

  • prescribedharm I couldn’t agree with you more.
    It’s all about numbers. Prescriptions being filled $$$$ versus those being harmed.
    Those of us being harmed are the minority (right now) therefore don’t matter in the eyes of the medical arena.
    We’re easily dismissed and don’t matter. Who allows this to happen? Our governments. I would like to know how much our governments get paid by pharma to allow this to continue. Our governments know, they see the mass shootings that are connected to these psych drugs for just one example.

  • My ER doctor tried to call my psych doctor when I was there to ask her why she had sent me to the ER but her office had already closed for the day. I think and hope the ER doctor was able to get ahold of her and he gave her a piece of his mind and most likely why I received a letter in the mail saying I was no longer a patient of hers (my psych doctor). I did what my doctor told me to do then I get that letter in the mail. What kind of doctor does that.

  • I will never trust another psych doctor, any doctor again. When I was in the depth of hell I couldn’t believe or wrap my head around the incompetence and lack of empathy from psych doctors. Even being told I was non-compliant when I refused to try anymore drugs that were only making me worse. It felt like my body was shutting down at one point and I made the decision to die in my bed versus calling an ambulance. Even if I called an ambulance I had no way to unlock my front door, I could barely pick up the phone.

    The off label prescribing for migraines, premenstrual dysphoric disorder, perimenopause, fibromyalgia, you name it should be banned. We have lots of members that has never had any mental issues that were prescribed Effexor for off label symptoms end up having a hard time tapering off and end up with depression, anxiety, etc. that they never had before taking Effexor.

    What happened to doctors healing instead of prescribing drugs that harm us.